Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 27, 2013, 8:21 PM CDT for Terrell County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2013, 8:21 PM CDT (01:21 UTC)
- Expired
- Apr 27, 2013, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 188 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS84 KMAF 280121 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 821 PM CDT SAT APR 27 2013 TXZ082-280145- TERRELL- 821 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL TERRELL COUNTY UNTIL 845 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL TERRELL COUNTY AT 821 PM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN CENTRAL TERRELL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3043 10222 3018 10189 3005 10226 3018 10241 TIME...MOT...LOC 0121Z 223DEG 13KT 3018 10226 $$ HLUCHAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 27, 6:07 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 27, 6:07 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 607 PM CDT SAT APR 27 2013 .DISCUSSION... SEE 00Z TAF DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. EASTERLY WINDS WILL GRADUALLY SWING AROUND TO THE SOUTHEAST OVERNIGHT. && .PREV DISCUSSION... /ISSUED 246 PM CDT SAT APR 27 2013/ DISCUSSION... NOT MANY CHANGES IN THE SHORT TERM. WEST TEXAS/SE NM CURRENTLY EXPERIENCING MILD TEMPERATURES IN THE WAKE OF LAST NIGHT/S COLD FRONT...UNDER MOSTLY SUNNY SKIES AND ZONAL FLOW ALOFT. SFC ANALYSIS SHOWS THE COLD FRONT DRAPED ACROSS THE LWR TRANS PECOS/BIG BEND...W/AREA RADARS SHOWING A BAND OF SHRA DEVELOPING ALONG THIS FEATURE TO THE EAST. MODELS CONTINUING DEVELOPING THIS ACTIVITY WEST ALONG THE FRONT THIS AFTERNOON...ONCE THE CAP OVER THE LWR TRANS PECOS BREAKS. FORECAST SOUNDINGS AT K6R6 DEVELOP SBCAPES IN EXCESS OF 1500 J/KG BY 00Z...W/MID-LVL LR/S OVER 7C/KM. THIS...ALONG W/A RELATIVELY DRY SUBCLOUD LAYER...WILL RESULT IN A MARGINAL SEVERE THREAT...FOR LARGE HAIL AND DAMAGING WINDS. SUNDAY...A SHORTWAVE CURRENTLY LYING ACROSS AZ/NM WILL MOVE SE INTO THE REGION...EXTENDING MINIMAL CHANCES OF CONVECTION NORTH AND WEST. BEST CHANCES WILL REMAIN OVER THE SRN ZONES...WHERE FRONTAL REMNANTS AND ANY RESIDUAL BOUNDARIES FROM TODAY/S CONVECTION REMAIN. MODELS ARE SLOW TO MOVE THIS FEATURE FURTHER INTO TEXAS...SO ISOLATED TO SLIGHT CHANCES CAN/T BE RULED OUT FOR MONDAY...EITHER. BY TUESDAY...TEMPS SHOULD BE WELL ABOVE NORMAL...BEFORE A STRONG COLD FRONT MOVES THRU THE REGION WEDNESDAY AHEAD OF AN APPROACHING UPPER LVL TROUGH. MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT ON THE TIMING OF THE FRONT...BRINGING IT INTO THE WRN LOW ROLLING PLAINS/PB BY 00Z THURSDAY. H85 TEMPS OVER KMAF ARE FORECAST TO DROP FROM 20+C WED AFTERNOON TO LESS THAN 0C THU MORNING...FOR WELL-BELOW NORMAL TEMPS THURSDAY AFTERNOON. BIGGEST CHANGES IN THE EXTENDED WILL BE TO LOWER TEMPS THURSDAY THRU FRIDAY...GOING BY GFS...ECMWF...AND CMC TRENDS. MODELS HINT AT DEVELOPING CONVECTION ALONG A DRYLINE ALONG THE EASTERN ZONES WEDNESDAY NIGHT...BUT WE/D LIKE TO SEE MORE MOISTURE RETURN BEFORE INSERTING POPS ATTM. ONLY OTHER FLY IN THE OINTMENT WILL BE POST FRONTAL WINDS WEDNESDAY NIGHT/THURSDAY. THE GFS SEEMS MUCH TO STRONG...ESPECIALLY FOR THIS TIME OF YEAR...AND THE ECMWF LOOKS A LITTLE BETTER...BUT NOT BY MUCH. WE/LL TONE THESE WINDS DOWN SOME. OTHERWISE...A SLOW REBOUND ON TEMPS FOLLOWS INTO THE WEEKEND UNDER NW FLOW ALOFT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29
Hazardous weather outlook, Apr 27, 1:02 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 102 PM CDT SAT APR 27 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 102 PM CDT SAT APR 27 2013 /1202 PM MDT SAT APR 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FROM THE DAVIS AND CHISOS MOUNTAINS EAST ACROSS TERRELL AND EASTERN PECOS COUNTIES OF WEST TEXAS. A FEW OF THESE STORMS WILL BE SEVERE AND WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF GOLFBALLS... FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. ALSO...OUTFLOW WINDS FROM THESE THUNDERSTORMS MAY RAISE ENOUGH DUST TO LOWER VISIBILITIES TO UNDER A MILE...ESPECIALLY DOWNWIND OF PLOWED FIELDS...CONSTRUCTION SITES...AND OTHER OPEN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY NIGHT ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS. BRIEF HEAVY RAINFALL...DEADLY LIGHTNING...AND SMALL HAIL WILL BE THE MAIN THREATS. A COLD FRONT WILL BRING MUCH COLDER TEMPERATURES WEDNESDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 27, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 821 PM CDT SAT APR 27 2013 TXZ082-280145- TERRELL- 821 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL TERRELL COUNTY UNTIL 845 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL TERRELL COUNTY AT 821 PM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN CENTRAL TERRELL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3043 10222 3018 10189 3005 10226 3018 10241 TIME...MOT...LOC 0121Z 223DEG 13KT 3018 10226 HLUCHAN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:24 PM CDT | Special Weather Statement | MAF | Presidio | 36 min |
| Apr 27, 8:44 PM CDT | Special Weather Statement | MAF | Terrell | 31 min |
| Apr 27, 8:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Apr 28, 3:13 PM CDT | Special Weather Statement | MAF | 32 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.